Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash after 3 months?
Mar 22, 2008

I have been on Atripla for 3 months and haven't really had any side effects, besides the first night, when I dreamed that Denzel Washington was being eaten by an aligator. Oh, and when I had a late night at the waffle house and took my pill with my food. Boy, did I pay for that the next day!!! Anyway, I have heard about this "rash" from one of the drugs in Atripla. My question is can this reaction happen 3 months after the fact? And if so, what type of rash? I have little bumbs that come up under my skin that really itch!! I have scrached permanant scares on my arms and legs i'm sure. They look like little inscet bites. Is it Atripla or do I have fleas????

Response from Dr. Henry

The rash seen with ATripla is usually due to the efavirenz and doesn't have either the timing or the appearance that you describe. Often there can be various forms of immune reconstitution skin manifestations as well as a range of HIV related skin problems (such as eosinophili folliculitis) that are seen in the months after starting effective treatment. I would have your HIV specialist and/or a dermatologist take a look at the rash in order to sort out the options and offer some treatment suggestions. Fleas are possible but other conditions seem likely. KH



Previous
Afraid of losing my face
Next
help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement